Alert archive / Oregon / Freeze Warnings in 2015
Freeze Warning 39, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Nov 15, 2015, 3:10 PM PST for Curry County, Josephine County, Oregon. It took effect at Nov 16, 2015, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2015, 3:10 PM PST (23:10 UTC)
- In effect from
- Nov 16, 2015, 2:00 AM PST
- Expired
- Nov 16, 2015, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS76 KMFR 152310 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PST SUN NOV 15 2015 ORZ024-161115- /O.NEW.KMFR.FZ.W.0039.151116T1000Z-151116T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION 310 PM PST SUN NOV 15 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. * TEMPERATURES: LOW TEMPERATURES WILL DROP INTO THE UPPER 20S TO NEAR FREEZING MONDAY MORNING. * TEMPERATURE INVERSION: WITH VERY COLD AIR ABOVE...ONLY WEAK TEMPERATURE INVERSIONS ARE EXPECTED. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION. * IMPACTS: * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-161115- /O.NEW.KMFR.FR.Y.0040.151116T1000Z-151116T1700Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 310 PM PST SUN NOV 15 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. * TEMPERATURE: LOW TEMPERATURES WILL DROP INTO THE MID 30S TO NEAR FREEZING MONDAY MORNING. * TEMPERATURE INVERSION: WITH VERY COLD AIR ABOVE...ONLY WEAK TEMPERATURE INVERSIONS ARE EXPECTED. * LOCATIONS INCLUDE: DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE UNPROTECTED VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
566 WWUS76 KMFR 160951 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 151 AM PST MON NOV 16 2015 ORZ024-161700- /O.CON.KMFR.FZ.W.0039.151116T1000Z-151116T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION 151 AM PST MON NOV 16 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOW TEMPERATURES: 28 TO 32 DEGREES. * TEMPERATURE INVERSION: LITTLE TO NO INVERSION IS EXPECTED. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FREEZING TEMPERATURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-161700- /O.CON.KMFR.FR.Y.0040.151116T1000Z-151116T1700Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 151 AM PST MON NOV 16 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOW TEMPERATURES: 33 TO 36 DEGREES. * TEMPERATURE INVERSION: LITTLE TO NO INVERSION IS EXPECTED. * LOCATIONS INCLUDE: DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE UNPROTECTED VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Nov 15, 3:00 PM PST, 10 minutes earlier.
Area forecast discussion, Nov 15, 3:00 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST SUN NOV 15 2015
CORRECTED PREDICTED SNOW AMOUNTS FOR THE CASCADES MONDAY INTO
TUESDAY.
.DISCUSSION...NORTHWEST FLOW HAS MOVED IN BEHIND THE EXITING FRONT
THAT BROUGHT ANOTHER ROUND OF LIGHT SNOW TO EL;ELEVATIONS GENERALLY
ABOVE 2500-3000 FT. WITH A COLD AIR MASS MOVING IN ALOFT AS
WELL...WITH 500 MB TEMPS BELOW -30C...ISOLATED THUNDERSTORMS ARE
PRESENT IN THE COASTAL WATERS AND GRAUPEL HAS BEEN REPORTED IN THE
ILLINOIS VALLEY. THE SHOWERS WILL DIMINISH THROUGH TONIGHT AS THE
COLD POOL SHIFTS EAST AND SURFACE COOLING DECREASES THE LAPSE
RATES. WITH THE SNOW COVER ON THE HILLS AROUND THE VALLEYS ON THE
WEST SIDE...THE COLD DRAINAGE FLOW WITH SOME CLEARING SKIES WILL
BRING LOWS TONIGHT BELOW MOS INDICATED LOW TEMPERATURES. THIS
SHOULD BRING BELOW FREEZING TEMPERATURES...ESPECIALLY ON THE
FRINGES OF THE VALLEY...TO AREAS IN THE ROGUE BASIN. THIS WILL
ALSO BRING AREAS OF FROST FOR THE FIRST TIME OF THE SEASON TO
PORTIONS OF DOUGLAS COUNTY. THE NEXT SYSTEM MOVES IN MONDAY...BUT
THE BEST JET DYNAMICS ARE WELL NORTH OF THE REGION.
HOWEVER...ANOTHER COLD POOL MOVES IN ALOFT...AND WITH STRONG
ONSHORE 700MB FLOW PRECIP AMOUNTS SHOULD BE DECENT WITH ANOTHER 4
TO 7 INCHES ADDITIONAL SNOWFALL IN THE CASCADES BY TUESDAY.
LONG-TERM...THURSDAY THROUGH SUNDAY...THE SAME GENERAL IDEA
CONTINUES FROM THE PREVIOUS FORECAST FOR DAYS 5-7. CONDITIONS WILL
GO FROM WET AND UNSETTLED THURSDAY AND FRIDAY TO DRIER ON SATURDAY
AND SUNDAY.
WHILE MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON THE DETAILS OF THE
FRONT ARRIVING LATER THIS WEEK...IT IS NOTEWORTHY THAT MODELS DO
AGREE THAT SNOW LEVELS ALONG THE FRONTAL PRECIPITATION WILL BE 6000
FT AND HIGHER. SO SIGNIFICANT TRAVEL PROBLEMS DUE TO SNOW IS
UNLIKELY. BOTH MODELS BRING AN ATMOSPHERIC RIVER TO THE NORTHERN
OREGON WEDNESDAY NIGHT INTO THURSDAY BUT BRING THE MOISTURE DOWN THE
COAST INTO THE FORECAST AREA AT DIFFERENT TIMES. THURSDAY THE GFS
SUGGESTS WET CONDITIONS ALONG THE COAST...CASCADES...AND UMPQUA
BASIN WHILE THE EC DOESN'T BRING SIGNIFICANT RAINFALL TO THE
FORECAST AREA UNTIL FRIDAY...AND THEN DOESN'T PUSH FRONTAL
PRECIPITATION OUT OF THE AREA UNTIL SATURDAY. SO THERE'S ABOUT A 24
HOUR DIFFERENCE IN PRECIPITATION TIMING.
LATE SATURDAY INTO SUNDAY SHOULD BE DRY...AND THE GFS SHOWS STRONG
OFFSHORE...NORTHEASTERLY FLOW ACROSS THE FORECAST AREA WHEREAS THE
EC MAINTAINS ONSHORE FLOW AND BRINGS ANOTHER CHANCE FOR
PRECIPITATION LATE SUNDAY.
IN SUMMARY...THE EXTENDED FORECAST STARTS OFF WET WITH NO
SIGNIFICANT WINTER WEATHER IMPACTS LIKELY GIVEN SNOW LEVELS ABOVE
6000 FT...AND THEN TRENDS DRIER. COLDER OVERNIGHT LOW TEMPERATURES
AND OVERNIGHT/MORNING VALLEY FOG WILL BECOME A BETTER POSSIBILITY
BY FRIDAY NIGHT AS CLOUDS THIN OUT AND ALLOW FOR BETTER RADIATIONAL
COOLING AT NIGHT.
&&
.AVIATION...FOR THE 15/18Z TAF CYCLE...A MIX OF VFR AND MVFR CIGS
WITH HIGHER TERRAIN OBSCURED...ALONG WITH LOWER VISIBILITIES IN SNOW
SHOWERS OVER HIGH TERRAIN AND EAST OF THE CASCADES...WILL PERSIST
THROUGH THE EVENING. THE UNSTABLE PATTERN BEHIND THE COLD FRONT WILL
GENERATE SHOWERS THROUGH THE DAY AND A FEW THUNDERSTORMS OVER THE
COASTAL WATERS AND JUST INLAND. GUSTY NORTHWEST WINDS WILL AFFECT
MOST AREAS TODAY...ESPECIALLY EAST OF THE CASCADES AND NEAR THE
COAST. FREEZING LEVELS WILL CONTINUE TO DROP THROUGH TONIGHT. SK
&&
.MARINE...UPDATED 200 PM PST SUNDAY 15 NOV 2015...STEEP HEAVY SEAS
AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
WINDS WILL DIMINISH TONIGHT BUT SEAS WILL REMAIN ELEVATED AND STEEP
THROUGH MONDAY MORNING. A FRONTAL SYSTEM WILL SWEEP THROUGH THE
COASTAL WATERS MONDAY NIGHT...BRINGING ANOTHER ROUND OF GUSTY SOUTH
WINDS AND VERY STEEP WIND DRIVEN SEAS...PARTICULARLY NORTH OF CAPE
BLANCO. SEAS WILL REMAIN STEEP DUE TO HEAVY NORTHWEST SWELL THROUGH
THE MIDDLE OF THE WEEK...WITH SOME GUSTY WINDS POSSIBLE WEDNESDAY
DUE TO A WEAK FRONTAL PASSAGE. THERE IS HIGH UNCERTAINTY BEYOND
WEDNESDAY...BUT MODELS ARE PRODUCING A PERIOD OF HIGH PRESSURE
INTERRUPTED BY ANOTHER FRONTAL SYSTEM NEXT WEEKEND. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...HIGH SURF ADVISORY UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-356.
SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO 1 AM PST TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM MONDAY TO 4 PM
PST WEDNESDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 1 PM PST MONDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TUESDAY TO 4
PM PST WEDNESDAY FOR PZZ350-370.
SBN/SBN/SBNIn the hours before
Local storm report, Nov 15, 9:27 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
927 AM PST SUN NOV 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 SE SELMA 42.23N 123.52W
11/15/2015 M0.65 INCH JOSEPHINE OR TRAINED SPOTTER
TRAINED SPOTTER REPORTS 0.65 INCHES OF
RAINFALL SINCE MIDNIGHT. REPORT TAKEN AT
8:00 AM. OBSERVER LOCATION N FORK THOMPSON
CR RD ACROSS FROM BORICA.
&&
BSLocal storm report, Nov 15, 10:52 AM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1052 AM PST SUN NOV 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
11/15/2015 M0.50 INCH CURRY OR TRAINED SPOTTER
SPOTTER REPORTS A 24 HOUR RAINFALL TOTAL OF
0.5 INCHES TAKEN AT 10:00 AM OBSERVER
LOCATION NEAR CAPE FERRELO.
&&
BSLocal storm report, Nov 15, 12:21 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1221 PM PST SUN NOV 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN PORT ORFORD 42.75N 124.49W
11/15/2015 E1.57 INCH CURRY OR TRAINED SPOTTER
OBSERVER LOCATION RIGHT IN PORT ORFORD.
&&
SBNLocal storm report, Nov 15, 1:38 PM PST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
138 PM PST SUN NOV 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM SNOW MOUNT SHASTA 41.32N 122.31W
11/15/2015 E1.0 INCH SISKIYOU CA TRAINED SPOTTER
SPOTTER CALLS TO REPORT FIRST SNOW OF THE
YEAR. ESTIMATES 1 TO 2 INCHES HAS FALLEN,
BUT IT IS MELTING AS QUICKLY AS IT'S COMING
DOWN. OBSERVER LOCATION NEAR HIGH SCHOOL.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:35 PM PST | Small Craft Advisory | MFR | 34 hr | |
| Nov 15, 2:35 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 days | |
| Nov 15, 3:10 PM PST | Frost Advisory | MFR | Coos, Douglas | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.